Psycho-Babble Medication Thread 1095163

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

I'm a lucky 1 who gets spontaneous HCs on Parnate

Posted by PeterMartin on September 30, 2017, at 15:30:38

Well after starting to feel 100x better this week (going from 30mg Parnate to 40mg for 4days then 50) I experienced the same problem that stopped my trial of it on 2010: Severe BP increase after doses.

Last night was really bad (220/117) for an HR or two. Then back to the way below average that most MAOis give you (90/60). First 20mg and 10mg at 10am didn't cause a rise in bp (107/70ish). Noon took 10mg for 40mg on the day. 20min later 150/100, he later 177/107. Slowly backing down down. Hadn't eaten since 8am and no other meds today.

So frustrated. In 2010 I was also taking lithium which I thougbt could have contributed. Guess not (although lithium did cause very high bp w Marplan for me).

Other meds I take:
Lamictal 150
Nuvigil 50 to 150 (didn't take any today only 50yesterday)
Seroquel 25

I'd try Nardil again but weight gain and potential mania are big fears for me.

My insurance changes on the 1st so I think I'll go back to Marplan after another washout. See my doctor in 3wks and hopefully have a plan then. I can't afrord Marplan since my new insurance won't pay a penny towards it. Over $1000 a month.....

 

Re: I'm a lucky 1 who gets spontaneous HCs on Parnate

Posted by linkadge on September 30, 2017, at 18:16:36

In reply to I'm a lucky 1 who gets spontaneous HCs on Parnate, posted by PeterMartin on September 30, 2017, at 15:30:38

Hi,

I also had a spontaneous hypertensive reaction to parnate (at 40mg) which was unfortunate, because it was benefitting me.

In hindsight, I wish I had a way to continue taking it (i.e. reduce the dose and try again). I don't know if one spontaneous hypertensive crisis is indicative of another one.

Nuvigil could interact with parnate. I know Provigil is a dopamine reuptake inhibitor.

Linkadge

 

Re: I'm a lucky 1 who gets spontaneous HCs on Parnate

Posted by PeterMartin on September 30, 2017, at 19:00:05

In reply to Re: I'm a lucky 1 who gets spontaneous HCs on Parnate, posted by linkadge on September 30, 2017, at 18:16:36

> Hi,
>
> I also had a spontaneous hypertensive reaction to parnate (at 40mg) which was unfortunate, because it was benefitting me.
>
> In hindsight, I wish I had a way to continue taking it (i.e. reduce the dose and try again). I don't know if one spontaneous hypertensive crisis is indicative of another one.
>
> Nuvigil could interact with parnate. I know Provigil is a dopamine reuptake inhibitor.
>
> Linkadge
>
>


Thanks a lot Linkadge for your reply - I always appreciate your posts.

I'm so torn cause my BP is fine now. Took a nap and feel like fantastic. Exciting about the evening even though I'm just going to be sitting on the internet.

Are you aware of anyone who has actually has successful remission w/ the "maintenance dose recommendations"? I think for the MAOis they suggest going up until full MAO inhibition is reached and then to cut back the dose. That wouldn't have worked for me during my 7yrs on Marplan. I also can't recall anyone here using that drop back to a low dose method here.....but then again Parnate is not the same structure as Nardil/Marplan so maybe it would work?

I may try to go w/ 30 all before noon again (as I was when I started). The first time I noticed my BP out of range was last night after a 5pm +10mg Parnat (50) and nuvigil 1/2 (125mg total for the day).

If 30 doesn't spike my BP then perhaps I may see if my mood maintains on that dose for a wihle. Hopefully in time I'll adjust and (if needed) be able to stay at 40/50 which is where I really broke through.

Thanks again fro replying.

-PM

 

Re: I'm a lucky 1 who gets spontaneous HCs on Parnate

Posted by Lamdage22 on October 1, 2017, at 9:34:49

In reply to Re: I'm a lucky 1 who gets spontaneous HCs on Parnate, posted by PeterMartin on September 30, 2017, at 19:00:05

If you need to take it then why not split the dosage throughout the day? Or for example in the morning and at noon.

I figure you cant take Parnate at night because it will keep you up.

 

Re: I'm a lucky 1 who gets spontaneous HCs on Parnate PeterMartin

Posted by linkadge on October 1, 2017, at 12:22:37

In reply to Re: I'm a lucky 1 who gets spontaneous HCs on Parnate, posted by PeterMartin on September 30, 2017, at 19:00:05

Hey,

I suppose I'm more thinking about myself. I may have tried reducing the dose, and then perhaps increasing it again a little later.

My doctor got scared (perhaps rightly so) and yanked me off it. However, I remember ramping up to 40mg fairly quickly.

I'm not sure if one can develop a resistance to that particular side effect or not.

However, there is a degree of severity regarding very high blood pressure, so this is a risk that you may or may not be comfortable with.

Parnate is not a pure MAOI, I believe it has an amphetamine like metabolite. It also has been known to have some effect on monoamine reuptake.

So, I don't know if the degree of MAO inhibition is a strict guideline for all MAOIs.

You might send a quick email to this guy (Dr. Ken Gillman) about your experiences. He prescribes parnate quite frequently for TRD and devotes a large portion of its site to different research regarding Parnate.


http://psychotropical.info/tcp-new-review

Linkadge


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.